Washington, 2018Strong Wind in Washington, April 27, 2018
April 27, 2018 · NWS OTX · 2 events in 1 county or zone
During the evening of April 27th strong wind gusts to 50 mph downed trees and caused power outages in the Coles Corner and Lake Wenatchee area. The winds were likely the result of a cold front and terrain channeling between mountain ranges in the area.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of April 27th strong wind gusts to 50 mph downed trees and caused power outages in the Coles Corner and Lake Wenatchee area. The winds were likely the result of a cold front and terrain channeling between mountain ranges in the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 27, 5:39 PM PST, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 27, 5:39 PM PST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
639 PM PDT Fri Apr 27 2018
.SYNOPSIS...
Expect an abrupt pattern change with breezy, cooler and showery
weather beginning early Saturday morning and continuing into
early next week. High temperatures will drop around 20 degrees
compared to Friday. The cool and unsettled weather will ease by
midweek as a ridge rebuilds over the Inland Northwest with warmer
and drier weather.
&&
.DISCUSSION...
The gusty increased southwest winds associated with the cold front
approaching from the south has kicked up a quantity of dust in
Eastern Oregon and Southeast Washington and the expectation is the
trend will continue into the evening so some mention of areas of
blowing dust has been added to parts of the forecast for tonight.
/Pelatti
&&
.AVIATION...
00Z TAFS: Upper level low pressure system to pass through the
aviation area and spread rain and possibly a few thunderstorms
with infrequent lightning. In addition winds will be gusty at
times as this disturbance moves through. Even with this
convection ceilings and visibilities will remain high enough to
allow VFR conditions to prevail. In addition some mention of
blowing dust has been included tonight. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 47 59 42 57 41 57 / 30 60 10 40 40 40
Coeur d'Alene 47 58 42 56 40 54 / 20 50 20 50 60 50
Pullman 47 58 42 55 40 54 / 60 70 20 60 40 30
Lewiston 54 63 46 62 45 60 / 50 70 30 50 30 30
Colville 50 61 44 60 41 61 / 10 80 20 60 50 30
Sandpoint 49 57 41 54 39 53 / 10 80 20 50 70 50
Kellogg 44 55 39 53 38 51 / 10 50 30 70 60 60
Moses Lake 52 66 42 66 43 65 / 80 50 10 10 20 20
Wenatchee 53 62 43 63 43 63 / 80 40 10 10 10 10
Omak 54 62 44 63 43 64 / 20 100 20 30 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Apr 27, 4:39 AM PST, 14 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
539 AM PDT Fri Apr 27 2018
IDZ001-004-WAZ037-038-042-043-281245-
Northern Panhandle-Central Panhandle Mountains-
Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-Okanogan Valley-
539 AM PDT Fri Apr 27 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Warm temperatures and mountain snowmelt, followed by cooler
temperatures and increased precipitation for the weekend will lead
to increased runoff.
Significant rises on rivers and streams are expected from the
East slopes of the Cascades through Northern Washington and into
the Idaho Panhandle this weekend into next week. Temperatures
across area lakes and rivers will remain in the 40s, where
hypothermia can quickly set in.
IDZ002-003-026-027-WAZ031>036-041-044-281245-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area-
Waterville Plateau-
539 AM PDT Fri Apr 27 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Temperatures across lakes and rivers will remain in the 40s,
which will increase the threat of hypothermia quickly setting in
if exposed to the cold water.
Strong Wind, East Slopes Northern Cascades
- When
- April 27, 7:00 PM PST to 9:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- Utility Company
Chelan County Public Utilities reported power outages in the Coles Corner and Lake Wenatchee area with trees down and blocking Cedar Brae Road.
Strong Wind, East Slopes Northern Cascades
- When
- April 27, 7:00 PM PST to 8:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $250
- Reported by
- Mesonet
The Dirty Face RAWS station recorded a wind gust to 50 mph while another mesonet station on Lake Wenatchee (CWOP station EW8552) recorded a wind gust to 46 mph.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 27, 20181 death · 1 injured · 1 event
- Heat in Arizona, April 27, 20181 death · 1 event
- High Wind and Strong Wind in Washington, April 27, 2018$1.0 million · 2 events
- Damaging Wind in Nevada, April 27, 2018$1.0 million · 57 kt wind · 1 event
- Damaging Winds in Ohio, April 27, 2018$67,000 · 50 kt wind · 6 events
- Flooding in Virginia, April 27, 20183 events
- Flooding in Maine, April 27, 20182 events
- Flooding in Montana, April 27 to 29, 20182 events
- Tornado and Hail in Florida, April 27, 2018EF0 · 2 events
- Waterspout in Gulf of Mexico, April 27, 20181 event
- Dust Devil in Arizona, April 27, 20181 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, April 27, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750960, 750961.